This Summer the MAV became too much to handle - after 2.5 years of suffering, my depression and anxiety reached a peak and I am now an inpatient at a mental health facility.
After 11 days of low-dose Paxil, the docs decided in favor of an aggressive strategy and put me on IV citalopram (celexa), with fast titration - two days at 10mg, the last four days at 20mg. Compared to when I was admitted, suicidality has gone down and panic attacks are not as frequent or prolonged anymore, but my dizziness and balance have not improved. Up until a few months ago I could at least go for a 1hr walk in the morning, now it is a problem to go downstairs. Sometimes it seems to be getting worse.
I was starting to be optimistic because of the early effects on mood, but the side effects seem to be kicking in full force, especially insomnia. Last night I had 4 hours of sleep and this made things so much worse. I am so demoralized. I have the option to ask for very low dose delorazepam at bedtime, I try to avoid it but I might change my mind if I am unable to sleep again tonight. I take my Celexa in the morning and I am also on 25mg pregabalin at dinner.
I know side effects are probably going to go away, and inpatient treatment has the advantage of adjustments being possible on a daily basis - the docs also mentioned perphenazine as an option for management of short-run increased anxiety and sleeplessness, let’s see what they decide on Monday. Still, this is very rough and I was expecting, after 17 days total of SSRIs, to be over the worst of it. I was also taken off the agomelatine that I had been taking for about 1 year and, while this may help with anxiety, it certainly did not help with sleep.
I will have to stick with the Celexa for now, until the docs decide otherwise. I am supposed to have a dose bump to 30mg next week, but they may delay it if my SEs get too bad. I really hope this was just a disastrous day and I hope to see some improvement in my balance in a week or so.
Ah, the HRT (drospirenone) did not work, just worsened my depression.